MAUDE Adverse Event Report: MAILLEFER INSTRUMENTS HOLDING SARL PROTAPER SHAP.21MM/S1 *NOT CE*; FILE, PULP CANAL, ENDODONTIC

MAILLEFER INSTRUMENTS HOLDING SARL PROTAPER SHAP.21MM/S1 *NOT CE*; FILE, PULP CANAL, ENDODONTIC
Catalog Number A041022110112
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/01/2023
Type of Reportable Event Malfunction
Event or Problem Description
In this event it was reported that a protaper shap.21mm/s1 *not ce* file broke during use.Reportedly, due to the long root of the tooth and the curvature of the root, the file separated.The outcome of this event is unknown as of this mdr.No injury.Further information requested.
 
Additional Manufacturer Narrative
As a result of this malfunction, the potential for surgical intervention exists to preclude permanent damage to a body structure or permanent impairment of a body function as evidenced by previous reported events with similar files.This event, therefore, is reportable per 21cfr part 803.Summary: involved product that broke during use was not returned and cannot be analyzed.Moreover, no unused file is available for evaluation.The batch number is unknown, dhr cannot be reviewed.Root causes are not identified.We will track this kind of event and monitor the trend.Potential root causes may be incorrect technique, overuse (number of uses not communicated), excessive wear, patient condition and behavior during treatment or material issue (no analysis of the broken fragments possible).In addition, there are further circumstances on the conditions in dentistry (used disinfectants, training/knowledge status), or any other environmental conditions, which are unknown to us and may also have an impact on the reported failure mode.

Common Device Name
FILE, PULP CANAL, ENDODONTIC
Manufacturer (Section D)
MAILLEFER INSTRUMENTS HOLDING SARL
ch. du verger 3
ballaigues vaud CH-13 38
SZ  CH-1338
Manufacturer (Section G)
MAILLEFER INSTRUMENTS HOLDING SARL
ch. du verger 3
ballaigues vaud CH-13 38
SZ   CH-1338
Manufacturer Contact
dan eagar
221 west philadelphia st.
york, PA 17401
7178457511
MDR Report Key22459077
Report Number8031010-2025-00110
Device Sequence Number20871875
Product Code EKS
UDI-Device IdentifierD716PTURS121
UDI-PublicD716PTURS121
Combination Product (Y/N)N
Initial Reporter CountryCH
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Dentist
Type of Report Initial
Report Date (Section B) 07/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Catalogue NumberA041022110112
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Distributor Facility Aware Date06/25/2025
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/25/2025
Initial Report FDA Received Date07/09/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Usage of Device A
Patient Sequence Number1
Patient SexUnknown